MAUDE Adverse Event Report: ARTHREX, INC. STEP DRILL, BIO-SUTURETAK; BIT, DRILL

ARTHREX, INC. STEP DRILL, BIO-SUTURETAK; BIT, DRILL
Catalog Number AR-1934D-24
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.The device history record review cannot be performed as the lot number is unknown.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported via a medwatch ((b)(4)) that the drill bit broke off in the bone and that the surgeon left it in because it reportedly would cause more harm trying to retrieve the broken piece than leaving it in.X-ray performed on area to determine action.It was an arthrex 2.4 suture tak drill bit, ar-1934d-24.Report states they are aware of no patient injury at the time.

Brand Name
STEP DRILL, BIO-SUTURETAK
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6132363
Report Number1220246-2016-00523
Device Sequence Number1075949
Product Code HTW
UDI-Device Identifier00888867024045
UDI-Public00888867024045
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-1934D-24
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2016
Initial Report FDA Received Date11/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;